Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 12, 1995, 7:30 PM CST for Atoka County, Oklahoma. It was in force for 45 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 12, 1995, 7:30 PM CST (01:30 UTC)
- Expired
- Jan 12, 1995, 8:15 PM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atoka County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 130128 RRA
SVROKC
OKC005-130215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
730 PM CST THU JAN 12 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
ATOKA
INCLUDING THE FOLLOWING LOCATIONS
ATOKA...FARRIS AND LANE
AT 730 PM CST RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES
SOUTH OF LANE.
THE STORM WAS MOVING NORTH-NORTHWEST AT 30 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3421 9577 3415 9607 3442 9614 3448 9581
MTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 12, 3:15 PM CST, 4 hours 15 minutes before
FPUS3 KOKC 122110
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
315 PM CST THU JAN 12 1995
...SHORT TERM DISC...
MAIN WX MAKER FOR THE NEXT FEW DAYS CONTINUES TO EVOLVE OVER TX. MODELS
HAVE FAIRLY GOOD HANDLE ON THE S/W TROF NOW LOCATED OVER TX AS NWP
MODELS SHOW LOW CLOSING OFF BY FRI AFTN OVR THE TX GULF COAST. 12Z UA
CHARTS SHOW JET MAX OVR SW US CONTINUING TO DIG SOUTHEASTWARD INTO THE
BASE OF THE NM/TX TROF...SO CAN SEE LITTLE REASON FOR UA LOW TO PULL OUT
OF REGION ANYTIME SOON. AT 19Z...SFC CLD FRONT WAS LOCATED THROUGH
CENTRAL OK AND PUSHING SLOWLY SOUTHEAST. WITH SFC DWPTS IN THE MID 60S
IN NORTHCENTRAL TX...TSTMS FIRING IN CENTRAL TX...AND CD FRONT MOVING
THROUGH THE FA WILL KEEP POPS GOING IN THE SOUTHEAST FOR TNITE AND
TOMORROW. PLENTY OF MID/HIGH LVL CLDS OVR THE REST OF THE FA SO WL
KEEP CLDS IN THE FCST THROUGH MID AFTERNOON FRI. AS DIV Q FIELDS SO SOME
FORCING OVER THE FA THROUGH FRI AFTN...BETTER FORCING REMAINS WELL TO
THE SOUTHEAST. MOS NUMBERS LUK GOOD AS NEW PACKAGE REFLECTS THIS.
...LONG TERM DISC...
AS CLOSED LOW MOVES FURTHER EAST WILL SEE A RETURN TO CLR/PC SKIES OVR
THE FA. TEMPS WILL SLOLY MOVE UPWARD AS UA RIDGE BUILDS OVR FA. WILL
INTRODUCE LOW POPS ON TUES AS NEXT TROF MOVES IN FROM THE WEST.
MCCAMMON
FCSTID=31
PRELIM NUMBERS:
HBR 35 54 30 61 / 0 0 0 0
OKC 40 53 29 57 / 0 0 0 0
SPS 41 56 32 63 / 0 0 0 0
GAG 26 59 20 65 / 0 0 0 0
PNC 32 54 23 55 / 0 0 0 0
DUA 45 50 30 58 / 60 40 0 0
.OKC...NONE.
.TX...NONE.
:
"$_0GBe`cj[v~V]R^28NRrJvBp:^ ?jo*p>>jNjNp}H#FPUS
zcFQUS
p^3#FXUSL
t|FXUS
xRFACAD
sd{FPUS
Lv_FPCN(
t5#FXUS8
~FPUS
wh#FPUS*
wFQUS
LtyFPCN
xFPUS
xFQUS
z&FPUS
pp#FPUSd
&FAHWl
rVFPCN
wFFPUS<
tFPUS
|FPUS.
r{FPUSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:20 PM CST | Severe Thunderstorm Warning | OUN | Choctaw | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.